About four days ago I visited a podiatrist to have them look at one of my toes, which was painfully red and swollen around the joint, and was hindering my every stride. The doctor gave me a shot of what they said was a mixture of cortisone, and I think something else; the difficulty being I cannot at the moment recall what the "something else" was. Anyway, that shot was given to me at approx. 4:00 that afternoon four days ago, by the time I got home a few hours later, 7:00pm, my body was already warm to the touch, and I was already feeling fatigued, so I fell abruptly asleep, and didn't wake-up until about twelve hours later, which is highly unusual for me, as it would be for most people. Since receiving the shot four days ago, I've been experiencing the following symptoms: Extreme fatigue (sleeping unusually long durations..unable to stay awake and active for more than three hours at a time); severe chills (I've been wearing extra layers of clothing around the house, and using extra blankets); loss of appetite (though that now seems to be returning to me a little bit); mild fever (I don't have a thermometer but I can pretty well feel that my entire body is warm, VERY warm, to the touch; sweating during sleep (perhaps due to the extra blankets required to keep from shivering).
Is it possible I've suffered an allergic reaction to the cortisone or to the "something else" with which it was mixed? Or is it more likely I've suffered an infection due to the injection?
I don't see anything unusual at the injection site itself, my toe. In fact, the swelling and redness for which I received the shot in the first place seems to have decreased overall, although some swelling and redness remains.
I have no health insurance, so when I make a visit of any kind to a doctor I end up taking on the entire cost, that is why I am trying to get an idea if this might be serious enough for a visit before I actually make the visit.
Thanks to anyone who reads, and especially to anyone who reads and replies.
Hello! Most of this sounds like it was from the cortisone...What was your diagnosis? Do you have other medical troubles like gout or diabetes? What concerns me the most is, a swollen red area indicates inflammation from irritation or infection...The "something else" with the cortisone is usually something related to lidocaine, a numbing agent...Because, by itself, the cortisone really hurts...
The cortisone makes you feel flushed, can give you a pounding heart, cause fatigue, make your blood pressure increase, and disturb your sleep patterns...and it lasts up to a week for the side effects...after that, your toe should be back to normal (or close to normal) and the side effects should be gone...Good luck, hope this helps...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.